What causes vomiting during early pregnancy?
User rating for this question
i am 8 weeks pregnant and i have excessive vomiting in the evenings. other times i am fine and vomitibg happens only in evenings. doctor told me that it is because of ketons and told me to do dnsS, oplrl, pantodac 4, emeset etc. she also suggested me to take following tablets : Doxmate OD, Emi off, liquid gasbracid, zintac .. i have n' t got any of these tablets . am worried that these medicines will impact health of my baby. pls advice. vomiting in the evening is only because of ketons? why it happens only in evenings? my blood pressure, sugar level is normal and did first ultra sound scan. baby is normal and have pulse rate of 167bpm.
Posted Sat, 22 Mar 2014 in Pregnancy
Answered by Dr. Dattaprasad 17 minutes later
Brief Answer: Can take medicines. Detailed Answer: Hi, Welcome to HCM. Vomiting during early pregnancy happens mostly due to hormonal changes of pregnancy & altered physiology of stomach during pregnancy. Though vomiting normally happens during early morning hours, it can happen any time. The medicines you have been prescribed are safe during pregnancy & won't affect your baby. More XXXXXXX is dehydration & ketoacidosis (Increased ketones) occurring due to continuous vomiting, as its harmful to both you & your baby. Please follow the prescribed treatment. If you do not want to take so many medicines at least take Tab Pantodac 40mg (Early morning before food), & Tab Doxinate (Either 10mg three times daily before food OR two tablets of 10mg 1-2 hours before expected time of vomiting). If vomiting doesn't stop with these two, you can take Tab Emset 4mg as & when required. These three medicines are very safe during pregnancy. As you told you have high ketones, you need I/V DNS as advised for immediate control of ketones. Try to avoid oily & spicy food which can cause gastritis. Take frequent small meals instead of two/three major meals. This might reduce vomiting to some extent. Hope this helps you. Let me know if you have other concerns. Regards.